Drought, Apple and Lucerne Valleys
- When
- June 1, 12:00 AM PST to June 30, 12:00 AM PST
- Where
- Apple and Lucerne Valleys forecast zone
- Reported by
- COOP Observer
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
By the end of the 2006-07 rainfall season in Southern California, most stations reported 30% or less of their normal seasonal precipitation. In fact, many cities in Orange, Riverside, and San Bernardino Counties experienced their driest rainfall season on record.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
By the end of the 2006-07 rainfall season in Southern California, most stations reported 30% or less of their normal seasonal precipitation. In fact, many cities in Orange, Riverside, and San Bernardino Counties experienced their driest rainfall season on record. The one exception is in San Diego County where many sites received between 40% and 50% of their seasonal normals.
The persistent drought has significantly elevated the wildfire threat across the area, fueling concerns over the upcoming fire season. So far, favorable weather has enabled firefighters to knock down most of the wildfires before they grow too large to control, but many are worried about the upcoming Santa Ana Winds this Fall.
Although the impact on local water supplies and irrigated agriculture has been low, the National Drought Monitor has declared a D3, extreme drought for the entire SGX CWA. This is mainly due to non-irrigated agriculture and native vegetation stresses. Collectively, water storage in our major reservoirs was at about 80% of the 30 year average for the end of June.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at May 31, 7:25 PM PST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 825 PM PDT THU MAY 31 2007 .SYNOPSIS... THE MARINE LAYER AND ONSHORE FLOW WILL CONTINUE LOW CLOUDS AND PATCHY FOG WEST OF THE MOUNTAINS DURING THE NIGHTS AND MORNINGS... CLEARING BACK TO THE COAST BY ABOUT NOON. HIGH PRESSURE ALOFT WILL DECREASE THE MARINE LAYER AND CAUSE A LITTLE WARMING THIS WEEKEND AND EARLY NEXT WEEK. IT WILL REMAIN MOSTLY CLEAR IN THE MOUNTAINS AND DESERTS...WITH LOCAL GUSTY WINDS DURING THE AFTERNOONS AND EVENINGS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... MARINE STRATUS MOVED INLAND ON QUE THIS AFTERNOON/EVENING AS ONSHORE SURFACE PRESSURE GRADIENTS RAMPED UP SLIGHTLY. CLOUD BASES WERE SIMILAR TO YESTERDAY WHICH CORRESPONDS WELL WITH THE 00Z MIRAMAR SOUNDING. THE INVERSION WAS FAIRLY WEAK...WHICH BODES WELL FOR CLEARING AGAIN TOMORROW. A LARGE GULF OF ALASKA LOW WILL SLOWLY MOVE TOWARD THE CANADIAN COAST. THIS WILL BUILD A RIDGE AHEAD OF IT IN THE WRN US WHICH WILL CAUSE A GENERAL INCREASE IN 500 MB HEIGHTS/THICKNESS AND WARMING. HOWEVER...WESTERLY FLOW UNDERCUTTING THE RIDGE WILL KEEP THE 500 MB HEIGHTS/THICKNESS IN CHECK ACROSS SOCAL. SO EXPECT SOME WARMING INTO THE WEEKEND BUT NOTHING DRAMATIC. ONSHORE FLOW WILL KEEP A SLIMMED DOWN MARINE LAYER INTACT WEST OF THE MOUNTAINS FOR AREAS OF NIGHT AND MORNING LOW CLOUDS AND FOG. THE MARINE LAYER WILL BECOME MORE SHALLOW FOR LESS INLAND PENETRATION EACH NIGHT. HOWEVER...LOW CLOUDS COULD BE SLOWER TO CLEAR FROM NEAR THE IMMEDIATE COAST UNDER A STRONGER INVERSION CAUSED BY INCREASING SUBSIDENCE. THERE WILL ALSO BE VARIABLE HIGH CLOUDINESS IN SW FLOW ALOFT INTO SATURDAY. ONSHORE GRADIENTS WILL CAUSE LOCALLY BREEZY CONDITIONS IN THE MOUNTAINS AND DESERTS DURING THE AFTERNOONS AND EVENINGS. CONTINUED VERY DRY AT THE HIGHER MOUNTAIN LOCATIONS WHICH WILL MAINTAIN AN ELEVATED FIRE WEATHER RISK. LONGER TERM MODEL TRENDS SUGGEST THE RIDGE NOW BUILDING OVER THE WEST WILL BE DISPLACED BY A LONGWAVE TROUGH EARLY NEXT WEEK FOR BETTER ONSHORE FLOW...COOLER DAYS...AND A DEEPER MARINE LAYER THROUGH THE FOLLOWING WEEKEND. && .AVIATION... 010330Z...THE MARINE INVERSION HAD SHRUNK TO AROUND 1600 FEET THIS AFTERNOON BUT LIFTED BACK TO AROUND 2000 FEET THIS EVENING. THE STRATUS WILL CONTINUE TO MOVE INLAND AND REACH W AND S PARTS OF THE INLAND EMPIRE BY 12Z. BASES WILL GENERALLY BE 1500-2000 FEET MSL WITH TOPS OF 2500-3000 FEET. MOST VSBYS WILL BE AT/ABOVE 5 MILES EXCEPT IN THE 1500-3000 FOOT RANGE WHERE SOME OBSCURATION OF FOOTHILLS WILL OCCUR. THE CLEARING PATTERN WILL BE SIMILAR FRI VERSUS TODAY WITH COASTAL AIRPORTS CLEARING AROUND 18Z. ABOVE THE MARINE LAYER...VFR CONDITIONS WITH CEILINGS AND VISIBILITIES UNRESTRICTED WILL CONTINUE THROUGH FRIDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH RIP CURRENT RISK AT SOME BEACHES. SEE LAXSRFSGX. && PUBLIC...JAD AVIATION...MAXWELL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 605 AM PDT THU MAY 31 2007 CAZ042-043-312300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 605 AM PDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE BEACHES OF SOUTHWEST CALIFORNIA. .DAY ONE... TODAY AND TONIGHT ABOVE AVERAGE SURF WILL CAUSE AN ELEVATED RIP CURRENT RISK AT SOME BEACHES. SEE LAXSRFSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY ABOVE AVERAGE SURF WILL CAUSE AN ELEVATED RIP CURRENT RISK AT SOME BEACHES FRIDAY. SEE LAXSRFSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. DVA
The national radar mosaic for the moment the first event began.
11 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44657, 44658, 44659, 44660, 44661, 44662, 44664, 44665, 44667, 44668, 44669.